MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Lot Number 0032513922
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and shaft break occurred resulting in patient complications.The 95% stenosed target lesion was located in the moderately tortuous and moderately calcified saphenous vein graft to the obtuse marginal branch.After pre-dilatation of the vein graft, a 5.00 x 24 mm synergy megatron drug-eluting stent was advanced for treatment.During the initial inflation at 14 atmospheres, the stent was successfully deployed but the stent balloon ruptured.During removal of the balloon, approximately 20 cm of the distal portion of the stent delivery system broke and separated.The physician then introduced a second non-boston scientific (bsc) guidewire along with a 3.00 x 12 mm nc emerge balloon catheter and was able to inflate the balloon enough to pin the broken shaft and remove everything from the patient.Shortly afterward, the patient may have suffered a stroke.The patient has since recovered with no further issues and is currently stable.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19988507
Report Number2124215-2024-48968
Device Sequence Number7075864
Product Code NIQ
UDI-Device Identifier08714729985723
UDI-Public08714729985723
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Lot Number0032513922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/14/2024
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown